MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS GLENO 39 + 4 LAT; SHOULDR PROSTH, REVERSE CONFIG

ARTHREX, INC. UNIVERS REVERS GLENO 39 + 4 LAT; SHOULDR PROSTH, REVERSE CONFIG
Model Number UNIVERS REVERS GLENO 39 + 4 LAT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 07/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that after a patient was treated in 2013 with an univers revers with a 36 suture cup and a universal glenoid (39 glenosphere).The patient had a gut surgery recently and started feeling unwell and having shoulder pain.The patient visited the surgeon whom then discovered that there was an infection in the right shoulder and saw component loosening and wear in the ct scan.At first the surgeon removed the glenosphere and suture cup which were already loose on the (b)(6), 2025 and took samples to determine the source of the infection.The surgeon then reported on the (b)(6) that everything had to be removed out due to the pathogen being a more serious.Upon removal, the surgeon saw a severe metallosis and tissue changes around the implant and the implant itself was completely worn.It was further reported that there was no report of a patient accident such as a fall or other injury that may have caused this.***update dw (b)(6) 2025 further clarification was provided that there were 2 revisions, the first one was performed on the (b)(6) and a second one on (b)(6).The second revision which was performed on the (b)(6) 2025 is handled in case (b)(4).The following devices were removed during the revision surgeries.Removed on saturday the 12th: suture cup 39 neutral - ar9502-39cpc medium 39 plus 3 inlay - ar9503m-03 universal glenoid glenosphere 39 plus 4 - ar9504m-04.Removed on the 17th: size 9 stem ar- 9501-09cpc 3 screws (sizes not known) ar-9120-02pc.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field information, arthrex was able to determine the most likely cause.The damage and wear of the implant likely contributed to the development of metallosis.Prolonged metal-on-metal contact may also be a contributing factor.The device failure is likely due to wear, potentially influenced by a combination of factors including poor initial implant positioning, prolonged use, an active lifestyle, and/or physically demanding work.Poor positioning may have led to wear, while patient-specific factors, such as extended use and physical activity, may have accelerated the degradation.Considering the implantation surgery that occurred in 2013, and the reported event took place on (b)(6) 2025, the observed wear is understandable after 12 years of an active lifestyle and physically demanding work.Directions for use - dfu-0189-eu-01-eo at revision 3 - univers revers shoulder prosthesis system.J.Adverse effects: 8.Loosening of the implant as a result of changed conditions in load transfer, respectively, fatigue wear or breakage of the cement bed, and/or tissue reaction to the implant.Loosening is frequently a consequence of one or several of the above-listed risk conditions.In addition, a result of failure to achieve optimum positioning of the implant can cause dislocation, subluxation, or inadequate scope of movement.9.Dislocation, subluxation, or inadequate scope of movement as a result of failure to achieve optimum positioning of the implant.10.Bone fractures as a result of one-sided overload or weakened bone substance.K.Warnings: 21.An artificial joint is subject to wear and/or can loosen over a period of time.Wear and loosening may make it necessary to re-operate on an artificial joint.M.Precautions: 3.Patient weight.An overweight patient may present additional risk.4.Extreme stress or strain resulting from work or sport related activity.5.Patients with an increased risk of fractures due to repeated strain or trauma, or medical conditions that increase the patient¿s risk for trauma, including falls.6.Osteoporosis or osteomalacia.The complaint allegation was confirmed based on the images attached to the related case (b)(4).

Brand Name
UNIVERS REVERS GLENO 39 + 4 LAT
Common Device Name
SHOULDR PROSTH, REVERSE CONFIG
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22730753
Report Number1220246-2025-03295
Device Sequence Number8288248
Product Code PHX
UDI-Device Identifier00888867061378
UDI-Public00888867061378
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142863
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS GLENO 39 + 4 LAT
Device Catalogue NumberAR-9504M-04
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown